NRAS

Breathing problems

Methotrexate dosage increased from 4 pills 2.5mg one day a week to 6 pills 2.5mg one day a week, prednisone dosage decreased from 10mg to 7.5mg & omeprazole 20mg I have been feeling like I can't catch my breath since this change. I went to CityMd & they said my vitals were fine. They think it's possible gas, anyone else ever feel like this? I also feel like pain in right hand, upper arm & bottom of right foot has intensified.

4 Replies
oldestnewest

I never experienced such severe symptoms, but when I first used the methotrexate , I increased the times I am using my buffer "Ventolean" because the cough got worse and more frequent; however, before I used it my physician asked for chest X-ray to make sure that I am Ok and fit for the medication and later on she transferred me to the Respiratory Clinic and the doctor there put me on continuous buffer"budesonide/formoterol". After using it for two months, my breathing never was better since 13 years.

But I think your symptoms are different and indicate that you should be checked at the Cardiology Clinic just to make sure everything is Ok. Hope you get better soon.

4 likes
Reply

So sorry to hear you are suffering. Did you get a chest xray? Absolutely rule out any lung or heart issues. I will say that I have had upper back pain that makes it hard to breathe. Are you reducing prednisone too much? I just did that and got slammed with hand pain and swelling, pain all over really. Do call Dr., they may want to adjust your meds. Take care and let us know how you're doing. Hugs, Penny

4 likes
Reply

Sounds very similar to what I've had though I'm not on prednisone. I'm assuming you're on folic acid as well (ask why not if you aren't). My mum was on omeprazole (a proton pump inhibitor for stomach problems) for years and I would certainly ask to be reviewed to see if you would be better off this (she spent a long time doubled up in pain) and potentially inject the methotrexate instead (it's nowhere near as bad as it sounds - it's like an epipen and you still need folic acid). With the PPI's they aren't really intended for long term use and in the end can cause more problems than you had in the first place. Stay clear of spices, too much alcohol and anything else that causes you problems and get your meds reviewed as soon as you can though I'm hopeful for you that you'll soon be ok again (well sort of - you know what I mean) though your doctor will probably want to review you for lung and heart problems just in case.

1 like
Reply

Yes I am on folic acid 1mg daily I am on my way to doctor now for an EKG & my rheumatologist has suggested I stop the methotrexate to see how I feel.

Reply

You may also like...